Anyone Tried Tianeptine (Stablon)?

Discussion in 'Support' started by turity, Aug 6, 2015.

    1. turity
      No Mood

      turity Member

      Tinnitus Since:
      05/2015
      Cause of Tinnitus:
      Medication?
      My doctor prescribed me Tianeptine (Stablon) and Xanax today, and I'm unsure to try it becuase I've already had a bad experience with an anti-depressant, Lexapro.

      Apparently it's an anti-depressant that reduces serotonin levels (which is the opposite of SSRI).

      http://www.ncbi.nlm.nih.gov/pubmed/11463130
      "It increases serotonin (5-hydroxytryptamine; 5-HT) uptake in the brain (in contrast with most antidepressant agents) and reduces stress-induced atrophy of neuronal dendrites. Like the selective serotonin reuptake inhibitors (SSRIs) and in contrast with most tricyclic antidepressant agents, tianeptine does not appear to be associated with adverse cognitive, psychomotor, sleep, cardiovascular or bodyweight effects and has a low propensity for abuse."

      http://www.ncbi.nlm.nih.gov/pmc/articles/PMC4034085/
      "Preclinical studies have shown that tianeptine blocks stress-induced alterations of neuronal morphology and synaptic plasticity. Moreover, tianeptine prevents stress from impairing learning and memory, and, importantly, demonstrates memory-enhancing properties in the absence of stress."

      Sounds promising, but I want to be sure since Lexapro permanantly tripled my tinnitus loudness.
       
    2. JasonP
      No Mood

      JasonP Member

      Tinnitus Since:
      6/2006
      I actually would really like to try Stablon but it is not available in the U.S. I am pretty sure Canada sells it. Do you know if Canada can send it here?
       
    3. Ubiquiste

      Ubiquiste Member

      Tinnitus Since:
      2010
      Cause of Tinnitus:
      Noise
    4. JasonP
      No Mood

      JasonP Member

      Tinnitus Since:
      6/2006
      Hey, did you end up trying Stablon? If so, how did it work?
       
    5. Frédéric

      Frédéric Member Benefactor

      Location:
      Marseille, France
      Tinnitus Since:
      11/19/2012
      Cause of Tinnitus:
      acoustic trauma
      Effect of Tianeptine on Depressed Tinnitus Patients

      Abstract
      Background and Objectives
      Tianeptine is a tricyclic antidepressant that has a novel pharmacological property: it increases the reuptake of 5-hydroxytryptamine. Recent studies have reported that the prevalence of depression is greater in patients with tinnitus than in control subjects who do not have tinnitus. The purpose of this study was to assess the efficacy of tianeptine for the relief of tinnitus, especially in patients with depressive mood.

      Subjects and Methods
      Among a total of 52 tinnitus patients, 15 had depressive mood. The depressed tinnitus patients were prescribed Stablon® 12.5 mg once daily for 1 month without any other drug. We assessed the severity of tinnitus, level of depression, and the quality of sleep in these patients by using the Tinnitus Handicap Inventory (THI), Beck Depression Inventory (BDI), and Pittsburgh Sleep Quality Index (PSQI). Hearing impairment and severity of tinnitus were measured with pure tone audiometry, speech audiometry, and tinnitograms. These evaluations were conducted before and after medication treatment.

      Results
      For the 15 depressed tinnitus patients, THI scores significantly correlated with BDI and PSQI scores prior to medication treatment. These results showed that the discomfort of tinnitus was closely related to depression and sleep disorder. After medication treatment, THI and BDI scores significantly decreased, indicating that tinnitus and depression improved. However, no significant alteration in PSQI score was observed, indicating that there was no improvement in sleep quality.

      Conclusions
      In the treatment of depressed tinnitus patients, tianeptine might be an efficient drug to treat both tinnitus and depression. However, tianeptine is unlikely to improve the quality of sleep in these patients.

      https://www.ncbi.nlm.nih.gov/pmc/articles/PMC5020574/
       
    6. Pleasure_Paulie

      Pleasure_Paulie Member

      Location:
      Australia
      Tinnitus Since:
      06/2016
      Cause of Tinnitus:
      Noise or maybe... unicorns!
      Thanks for posting. This drug has recently become on my radar actually though I would have to import it. Has anybody else on the boards tired this drug?
       
    7. Anima

      Anima Member

      Location:
      Mallorca (Balearic Islands) EU
      Tinnitus Since:
      Feb/2004 Seriously agraviated April 2017
      Cause of Tinnitus:
      Antibiotics. Anaesthetic.
    8. Pleasure_Paulie

      Pleasure_Paulie Member

      Location:
      Australia
      Tinnitus Since:
      06/2016
      Cause of Tinnitus:
      Noise or maybe... unicorns!

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.